Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 1, 2022, 5:34 PM CDT for Coffee County, Dale County, Alabama. It was in force for 82 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2022, 5:34 PM CDT (22:34 UTC)
- Expired
- Sep 1, 2022, 6:56 PM CDT
- In force
- 82 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 34 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:40 PM CDT | FLASH FLOOD | 2 Nne Coppinville, AL | SEVERAL INCHES OF WATER REPORTED ON RUCKER BLVD NEAR THE COFFEE-DALE COUNTY LINE. |
| Sep 1, 5:59 PM CDT | HEAVY RAIN 2.18 | 1 Sse Lowe Army Helipor, AL | MESONET STATION DALA1 MEASURED 2.18 INCHES OF RAIN IN 1 HOUR. |
| Sep 1, 6:15 PM CDT | HEAVY RAIN 3.01 | 1 Ene Shell Army Field, AL | AN AMBIENT WEATHER STATION MEASURED 3.01 INCHES OF RAIN IN 55 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WGUS52 KTAE 012234
FFWTAE
ALC031-045-020100-
/O.NEW.KTAE.FF.W.0047.220901T2234Z-220902T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
534 PM CDT Thu Sep 1 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Coffee County in southeastern Alabama...
Southwestern Dale County in southeastern Alabama...
* Until 800 PM CDT.
* At 534 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton,
New Brockton, Clayhatchee, Gerald, Coppinville, Lowe Army
Heliport, Keyton, Cairns Aaf, Shell Army Field, Cool Springs, Knox
Field, Enterprise Municipal A/P, Kelly, Camp Alaflo Bsa and Hooper
Stage Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3122 8594 3138 8593 3143 8590 3140 8560
3128 8559 3128 8566 3126 8567 3125 8567
3124 8568 3124 8569 3121 8569 3120 8571
FLASH FLOOD...RADAR INDICATED
$$
42-DVD1 follow-up statement
017
WGUS72 KTAE 012356
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
656 PM CDT Thu Sep 1 2022
ALC031-045-020006-
/O.CAN.KTAE.FF.W.0047.000000T0000Z-220902T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee AL-Dale AL-
656 PM CDT Thu Sep 1 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN DALE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3122 8594 3138 8593 3143 8590 3140 8560
3128 8559 3128 8566 3126 8567 3125 8567
3124 8568 3124 8569 3121 8569 3120 8571
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:53 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 1, 1:53 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 253 PM EDT Thu Sep 1 2022 .NEAR TERM [Through Friday]... The weak upper level trough that has been in place over the area the last day or two will finally push east of the region off the east coast of Florida. During this time on Friday, Surface high pressure will continue to settle in the Northeast, which will provide a dominant easterly to southeasterly flow across the region during the afternoon on Friday. At the surface, there will likely be some surface trough across the region tomorrow, that may be an initial focal point for shower and thunderstorm activity. This will especially be true in the morning hours; however, with the aforementioned easterly to southeasterly flow developing, a secondary wave of storms looks possible based off of current CAM guidance, which has Atlantic Seabreeze storms pushing into the area late Friday night. Current thoughts are that the proximity of the surface high is too far from the region to lead to strong enough easterly flow across the area; however, storms may push east off of outflow boundaries that may develop from any deep convection. This has happened several times throughout the summer in weak flow environments. Overall, the impacts will likely be the continued potential for localized flash flooding with widespread PWATs forecast to remain around 2 inches, and strong gusty winds with stronger thunderstorms. High temperatures tomorrow will struggle to reach 90 areawide, with much of the region remaining in the upper 80s. Lows tonight will generally fall into the low 70s as is typical this time of the year. .SHORT TERM & LONG TERM [Friday Night Through Thursday]... Although troughing is forecast over the Ohio River Valley to start out the short/long period, mid-level riding is expected to settle over Florida. Despite the ridging, deep layer moisture and a remnant boundary near or north of the region will allow for fairly scattered to widespread showers and thunderstorms to develop each afternoon. The primary hazards remain gusty winds and locally heavy rainfall. Early next week, a trough is forecast to drop southward into the Southeast CONUS as the ridge weakens, dragging another weak frontal boundary into the area. High temperatures are generally forecast in the upper 80s to low 90s across the area through early next week before cooling just a bit in the wake of the weak front. Low temperatures are forecast in the low 70s. && .AVIATION... [Through 18Z Friday] VFR conditions are expected for all terminals for the remainder of the afternoon and evening outside of forecasted shower and thunderstorm activity that may cause brief periods of MVFR to LIFR restrictions to all terminals. Towards the morning hours, DHN, ABY, and VLD are expected to drop to IFR CIG restrictions before slowly lifting through the early morning hours. VFR conditions are forecast for all terminals from mid morning through the remainder of the TAF period. Another round of showers and thunderstorms looks to return tomorrow afternoon and evening that may impact all terminals. && .MARINE... Generally light winds near or below 10knots and seas under 2 to 3 feet are expected for the upcoming period. The main concern will be periods of showers and thunderstorms expected across the waters with gusty winds and locally higher seas possible. && .FIRE WEATHER... By Thursday, moisture is expected to overspread the western portion of the forecast area that has been dry the last couple of days, which will keep any fire weather concerns low for the whole region. There will be scattered showers and thunderstorms across the region on Thursday as deep tropical moisture overtakes the region. Dispersions will remain low for Thursday, but will predominantly remain above 20 areawide, therefore, it did not prompt a headline for tomorrow. && .HYDROLOGY... Rivers from the Ochlockonee basin eastward are running high, including the Saint Marks, Aucilla, and Withlacoochee. However, they are still within their banks. Additional heavy rainfall each afternoon through Saturday will continue to support high flows. If enough heavy rain occurs, these rivers could approach flood stage, but rivers are not expected to exceed flood stage in the next 7 days. The richly moist air mass will expand northwest today further into NW Florida and SE Alabama. Afternoon thunderstorms with torrential rainfall rates will support isolated flash flooding and local short-duration runoff issues. Areas along and southeast of a Perry-to-Valdosta line have had the heaviest rain in recent days, so they will be more vulnerable than usual to additional rounds of heavy thunderstorms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 89 73 90 73 / 30 60 50 80 40 Panama City 75 88 74 89 74 / 60 70 50 80 40 Dothan 72 88 71 87 72 / 30 70 40 80 40 Albany 72 88 72 87 72 / 40 70 40 80 40 Valdosta 71 90 72 90 72 / 40 70 40 70 20 Cross City 72 92 73 92 72 / 30 60 50 70 40 Apalachicola 76 87 75 87 76 / 50 60 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Bunker MARINE...Merrifield FIRE WEATHER...Bunker HYDROLOGY...Haner
In the hours before
Local storm report, Sep 1, 4:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT THU SEP 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 NE STOCKS 31.66N 84.08W
09/01/2022 U0.70 INCH LEE GA PUBLIC
REPORT FROM MPING.
&&Special weather statement, Sep 1, 4:37 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT Thu Sep 1 2022
GAZ131-148-012200-
Berrien GA-Irwin GA-
537 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southeastern Irwin
and north central Berrien Counties through 600 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Alapaha, or 10 miles southwest of Ambrose, moving
north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocilla, Enigma and Gladys.
LAT...LON 3161 8306 3155 8306 3148 8311 3147 8314
3146 8315 3144 8314 3140 8314 3139 8312
3142 8334 3165 8322 3165 8320 3161 8304
TIME...MOT...LOC 2137Z 198DEG 6KT 3148 8313
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 4:44 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM CDT Thu Sep 1 2022
ALZ066-069-012215-
Dale AL-Houston AL-
444 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southern Dale and
northwestern Houston Counties through 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckard, or 7 miles east of Daleville, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Ozark, Fort Rucker, Midland City, Newton, Pinckard,
Clayhatchee, Hollis Dairy Road, Hunt Field, Waterford, Dean Church
Road, Knox Field, Bagwells Crossroads, Power Dam Road, Kelly, Cairns
Aaf, Blackwell Field A/p, Currytown, Hanchey Field and Klondyke Hill.
LAT...LON 3131 8546 3119 8555 3120 8561 3124 8577
3147 8566
TIME...MOT...LOC 2144Z 121DEG 7KT 3127 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 4:54 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
554 PM EDT Thu Sep 1 2022
ALZ067-GAZ121-123-125-127-142-144>146-012245-
Henry AL-Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
Calhoun GA-Clay GA-Early GA-
554 PM EDT Thu Sep 1 2022
...Strong thunderstorms will impact portions of southeastern Henry
County in southeastern Alabama, Dougherty, southeastern Clay,
northeastern Mitchell, Baker, Calhoun and Early Counties in
southwestern Georgia, northwestern Colquitt and southwestern Worth
Counties in south central Georgia through 645 PM EDT/545 PM CDT/...
At 554 PM EDT/454 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Fort Gaines to near
Sylvester. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Newton, Morgan, Blakely, Sylvester, Putney, Camilla,
Moultrie, Albany, Edison, Arlington, Baconton, Doerun, Columbia,
Leary, Marine Corps Logistics Base, Poulan, Walker, Douglasville and
Schley.
LAT...LON 3156 8379 3118 8377 3130 8509 3161 8519
TIME...MOT...LOC 2154Z 305DEG 13KT 3158 8505 3149 8386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 5:07 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM CDT Thu Sep 1 2022
ALZ065-066-069-012230-
Dale AL-Coffee AL-Houston AL-
507 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southwestern Dale,
southeastern Coffee and west central Houston Counties through 530 PM
CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over
Daleville, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Clayhatchee, Knox Field, Lucile, Gerald, Central City,
Clintonville, Cairns Aaf, Camp Alaflo Bsa, Enterprise Municipal A/P,
Lowe Army Heliport, Power Dam Road, Cool Springs and Kelly.
LAT...LON 3138 8561 3120 8564 3120 8596 3146 8592
TIME...MOT...LOC 2206Z 098DEG 12KT 3131 8572
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 5:31 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM CDT Thu Sep 1 2022
ALZ065-066-012300-
Dale AL-Coffee AL-
531 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southwestern Dale
and southeastern Coffee Counties through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Level Plains, New Brockton,
Richburg, Lucile, Gerald, Lowe Army Heliport, Turner Crossroads,
Central City, Camp Humming Hills, Cool Springs, Clintonville, Battens
Crossroads, Shell Army Field, Goodman, Camp Alaflo Bsa and Keyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3140 8570 3120 8575 3120 8609 3149 8604
TIME...MOT...LOC 2230Z 101DEG 15KT 3132 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:00 PM CDT | Special Weather Statement | TAE | Houston | 30 min |
| Sep 1, 4:44 PM CDT | Special Weather Statement | TAE | Dale | 31 min |
| Sep 1, 5:07 PM CDT | Special Weather Statement | TAE | Dale | 23 min |
| Sep 1, 5:31 PM CDT | Special Weather Statement | TAE | Coffee | 29 min |
| Sep 1, 5:47 PM CDT | Special Weather Statement | TAE | Henry | 43 min |
| Sep 1, 5:58 PM CDT | Areal Flood Advisory | TAE | Henry | 84 min |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.